Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS San Angelo, TX

March 11, 2007Sterling County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 11, 2007, 4:42 PM CDT for Sterling County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2007, 4:42 PM CDT (21:42 UTC)
Expired
Mar 11, 2007, 5:30 PM CDT
In force
48 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Sterling County, TX

The radar

The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 4:58 PM CDTHAIL 0.885 S Sterling City, TXNICKEL SIZE HAIL REPORTED 5 MILES SOUTH OF STERLING CITY ON HWY 163.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 1:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 112143
SVRSJT
TXC431-112230-
/O.NEW.KSJT.SV.W.0002.070311T2142Z-070311T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
442 PM CDT SUN MAR 11 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STERLING COUNTY IN WEST CENTRAL TEXAS

* UNTIL 530 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
  MILES SOUTH OF STERLING CITY...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  CENTRAL STERLING COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
WEST CENTRAL TEXAS.

LAT...LON 3204 10126 3160 10125 3164 10088 3206 10095

$$
2 follow-up statements
000 
WWUS54 KSJT 112158
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CDT SUN MAR 11 2007

TXC431-112230-
/O.CON.KSJT.SV.W.0002.000000T0000Z-070311T2230Z/
STERLING TX-
458 PM CDT SUN MAR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL STERLING COUNTY...

AT 454 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 11
MILES SOUTHEAST OF STERLING CITY...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF CENTRAL STERLING COUNTY.

LAT...LON 3204 10126 3160 10125 3164 10088 3206 10095

$$
000 
WWUS54 KSJT 112211
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
512 PM CDT SUN MAR 11 2007

TXC431-112230-
/O.CON.KSJT.SV.W.0002.000000T0000Z-070311T2230Z/
STERLING TX-
512 PM CDT SUN MAR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL STERLING COUNTY...

AT 511 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 17
MILES SOUTHEAST OF STERLING CITY...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF CENTRAL STERLING COUNTY.

LAT...LON 3204 10126 3160 10125 3164 10088 3206 10095

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:42 PM CDT, 1 hour earlier.

Area forecast discussion, Mar 11, 3:42 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT SUN MAR 11 2007

.SHORT TERM...
TORNADO WATCH IN EFFECT FOR WESTERN CONCHO VALLEY...NORTHERN
EDWARDS PLATEAU...AND NORTHWEST HILL COUNTRY UNTIL 02Z. OUTFLOW
BOUNDARY FROM THUNDERSTORMS WHICH MOVED ACROSS THE BIG COUNTRY HAS
SLIPPED SOUTHWARD TO NEAR SJT. HEATING HAS BEEN LIMITED TO
NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGION THIS AFTERNOON SO
WE EXPECT THE STRONGER STORMS TO BE IN AREA OF TORNADO WATCH. AT
SAME TIME...CANNOT RULE OUT A FEW STORMS WITH MARGINAL HAIL
FURTHER NORTH. UPPER LOW CURRENTLY OVER SOUTHERN NEW MEXICO. A
COUPLE ROUNDS OF THUNDERSTORMS MAY OCCUR TONIGHT ACROSS WEST
CENTRAL TEXAS AS IMPULSES ROTATE AROUND THE UPPER LOW. THERE MAY
BE SOME AREAS OF HEAVY RAINFALL...BUT WE HAVE BEEN SO DRY THE
GROUND CAN TAKE QUITE A BIT WITHOUT ANY PROBLEMS.

.LONG TERM...
GFS KEEPS THE UPPER SYSTEM NEARLY STATIONARY IN SOUTHERN NEW
MEXICO BEFORE MOVING IT NORTHEAST ON TUESDAY. WILL CONTINUE RAIN
CHANCES INTO TUESDAY NIGHT. DRIER AND A LITTLE WARMER WEDNESDAY.
ANOTHER COLD FRONT MOVES ACROSS THE AREA THURSDAY BUT THERE DOES
NOT APPEAR TO BE ENOUGH MOISTURE FOR A CHANCE OF RAIN AT THIS TIME.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 53  67  51  72 /  90  50  50  40
SAN ANGELO 	 53  66  50  70 /  90  50  50  40
JUNCTION 	 54  66  56  72 /  80  50  50  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

09
Hazardous weather outlook, Mar 11, 2:38 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
238 PM CDT SUN MAR 11 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
238 PM CDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER NEW MEXICO...AND AN ASSOCIATED COLD FRONT WILL
PRODUCE WIDESPREAD THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS
AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THE STORMS WILL BE
LARGE HAIL AND HEAVY RAIN. TORNADOES ARE ALSO POSSIBLE THIS
AFTERNOON AND EARLY EVENING ACROSS THAT AREA OF WEST CENTRAL TEXAS
SOUTHWEST OF A STERLING CITY...ROBERT LEE...MENARD...JUNCTION
LINE. THE SEVERE THREAT SHOULD END BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY THROUGH TUESDAY AS THE
UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY DRIFTS EASTWARD ACROSS WEST
CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:07 PM CDTSevere Thunderstorm WarningSJTSterling38 min
Mar 11, 5:07 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Sterling38 min
Mar 11, 5:20 PM CDTTornado WarningSJTCoke, Sterling40 min
Mar 11, 5:54 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green51 min
Mar 11, 6:26 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard20 min
Mar 11, 6:43 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.